Hail, Berks
- When
- May 13, 1:40 PM EST
- Where
- Berks County, Boyertown
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.333, -75.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 13, 12:45 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 145 PM EDT MON MAY 13 2002 RESENT ZONES TO HEADLINE FOR TORNADO WATCH BOX #300. ALSO ADJUSTED TEMPS ACROSS SOUTHERN ZONES. KRUZDLO --------------------------PREVIOUS AFD---------------------------- SENT OUT A ZONE UPDATE AS WELL AS A REFRESHED RDF. ALSO UPDATED THE SEVERE WEATHER OUTLOOK. AS FOR THE ZONES...REWORDED SOME PRECIP...ADJUSTED TEMPS ACROSS THE SOUTH...AND TWEAKED WINDS...AGAIN MAINLY IN THE SOUTH. THE FLOOD WATCH WILL REMAIN IN EFFECT AND WILL NOT EXPAND ACROSS SRN ZONES. WILL NEED TO WATCH THOUGH...AS PW/S ARE NEAR 2.00 INCHES ACROSS THIS AREA. 00Z/06Z AVN/ETA SOLUTIONS ARE SLIGHTLY DIFFERENT THIS AFTERNOON WITH THE PLACEMENT OF THE DEVELOPING SURFACE LOW AND ASSOCIATED WARM FRONT WITH THE AVN BEING FURTHER NORTH. THE PLACEMENT OF THE AVN H2.5 JET AT 00Z COUPLED WITH SURFACE PRESSURE FALLS ARE CONSISTENT WITH WHERE IT PUTS THE SURFACE LOW ITSELF. THE SAME GOES FOR THE ETA. A COMPARISON WITH BOTH THE FORECASTED PLACEMENT OF THE H2.5 JET AT 12Z COMPARED WITH THE GOES EAST SSMI HIGH DENSITY WIND DATA... SUGGESTS THE ETA FIELDS ARE MORE IN LINE. THIS WOULD KEEP THE THREAT OF SEVERE WEATHER FURTHER SOUTH ACROSS THE CWA. NO OTHER CHANGES IN THE ZONES OR MARINE PACKAGE AT THIS TIME. SCA REMAINS UP FOR THE WATERS. KRUZDLO --------------------------PREVIOUS AFD---------------------------- WET WEATHER TODAY. A FRONTAL SYSTEM DRAPED ACROSS THE FORECAST AREA WILL MEANDER SOUTH TO PHL THIS MRNG AND THEN HEAD SLOWLY N TO JUST S OF ABE THIS AFTN AND EVENING. WHILE THIS HAPPENS...INTENSIFYING LOW PRESSURE FROM THE OHIO VALLEY WILL MOVE E ALONG THE FRONT CROSSING THE AREA THIS EVENING. WITH SHWRS AND TSTMS ALREADY GOING ON ACROSS MOST OF THE FCST AREA FROM PHL NORTHWARD. ENHANCEMENT TO THE PCPN IS EXPECTED DUE TO A SHORT WAVE MOVING THROUGH THIS MRNG AND THEN AGAIN WITH THE LOW MOVING THROUGH THIS EVENING. WITH PCP WATER AROUND 1.9 INCHES AND THE POTENTIAL FOR HEAVY PCPN TO TRAIN...A FLOOD WATCH HAS BEEN ISSUED. EXPECTED RAINFALL AMOUNTS SHOULD AVG AROUND 1 1/2 INCHES. THE MAX PCPN SHOULD FALL CLOSE TO THE TRACK OF THE LOW/TRIPLE POINT. HOWEVER...PINPOINTING THIS LOCATION IS DIFFICULT DUE TO SOME TRAPPED COOL AIR THAT CAME IN OVERNIGHT... AND THE REASSERTION OF THE SW FLOW DURING THE DAY PUSHING THE WARM FRONT SLOWLY BACK NORTH. THINKING IS THAT THE HIGHEST AMNTS WILL PROBABLY BE FROM THE SRN 1/3 OF PA EASTWARD ACROSS CENTRAL NJ. SEVERE WEATHER POTENTIAL ALSO EXISTS AT AND SOUTH OF THE FRONT. VERY WARM UNSTABLE AIR AND DYNAMICS COMBINE FOR THE SVR THREAT THIS AFTN/EVENING. SPC PUTS THE AREA S OF ILG IN MDT THREAT WITH SLGT RISK COVERING FROM ILG NORTHWARD TO ABE. AFTER THE FCST STORMINESS MOVES EAST THIS EVENING...COOL DRY AIR PREVAILS INTO THE MIDDLE OF THE WEEK. MINOR TIDAL FLOODING ALSO PSBL NE NJ COAST DUE TO HIGH ASTRONOMICAL TIDES DUE TO THE NEW MOON AND FROM THE NE FLOW. FCSTID = 9 MPO 59 46 56 39 / 100 70 40 20 ABE 68 48 61 40 / 100 70 30 10 RDG 68 48 61 40 / 100 70 30 10 PHL 73 50 63 45 / 100 70 20 0 12N 59 46 56 39 / 100 70 40 20 SMQ 70 50 63 43 / 100 80 20 10 TTN 70 50 63 43 / 100 80 20 10 MIV 75 52 63 48 / 100 70 10 0 ACY 68 54 63 49 / 100 70 10 0 ILG 73 50 63 45 / 100 70 20 0 DOV 75 52 63 48 / 100 70 10 0 GED 80 53 63 50 / 100 70 10 0 ESN 75 52 63 48 / 100 70 10 0 .PHI... DE...FLOOD WATCH INTO THIS EVENING FOR ZONE DEZ001. MD...FLOOD WATCH INTO THIS EVENING FOR ZONE MDZ008. NJ...FLOOD WATCH INTO THIS EVENING FOR ZONES NJZ001...NJZ007>010... NJZ012>013...NJZ015>020. PA...FLOOD WATCH INTO THIS EVENING FOR ZONES PAZ054>055...PAZ060>062...PAZ067>071. MARINE...SCA DEL BAY AND THE NJ/DE COASTS. RNS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 AM EDT MON MAY 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
550 PM POMONA MD WIND DAMAGE
05/12/02 KENT WIRES DOWN ON
CHURCH
556 PM CHESTERTOWN MD WIND DAMAGE
05/12/02 KENT KENT SCHOOL CHURCH
BUILDING DAMAGED W
600 PM SPRING CITY PA WIND DAMAGE
05/12/02 CHESTER TREES DOWN
614 PM WEST VINCENT TWP PA WIND DAMAGE
05/12/02 CHESTER TREES DOWN
619 PM WEST CHESTER PA TSTM WIND GUST 51KT
05/12/02 CHESTER
625 PM RIDLEY PARK PA WIND DAMAGE
05/12/02 DELAWARE TREES AND WIRES DOWN
ALSO IN RIDLEY PK
AND MIDDLETOWN
630 PM COUNTY WIDE DE WIND DAMAGE
05/12/02 KENT TREES AND WIRES DOWN
IN SEVERAL LOCATIONS
AROUND THE COUNTY
639 PM PHILADELPHIA PA TSTM WIND GUST 51KT
05/12/02 PHILADELPHIA
650 PM SOMERDALE NJ SVR TSTM
05/12/02 CAMDEN WIND DAMAGE/TREES
WIRES DOWN FROM
GLOUCESTER TWP
TO CHERRY HILL TWP.
650 PM ALLOWAY NJ WIND DAMAGE
05/12/02 SALEM TREES DOWN ALSO
IN QUINTON. ROOF
OFF HOUSE IN
QUINTON
650 PM WASHINGTON TWP NJ WIND DAMAGE
05/12/02 GLOUCESTER EST GUST TO 60
MPH. TREES/WIRES
DOWN IN GREENWICH
WOODBURY AND
WENONAH
655 PM VINELAND NJ WIND DAMAGE
05/12/02 CUMBERLAND TREES AND
WIRES DOWN
655 PM MARLTON NJ WIND DAMAGE
05/12/02 BURLINGTON TREES AND
WIRES DOWN
IN EVESHAM AND
TABERNACLE
809 PM DOVER DE TSTM WIND GUST 74KT
05/12/02 KENT DE
820 PM GALENA MD WIND DAMAGE
05/12/02 KENT MD TREES AND WIRES DOWN
855 PM VILLAS NJ TSTM WIND GUST 53KT
05/12/02 CAPE MAY
TFG/RNS/JJMDEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-132115- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1114 AM EDT MON MAY 13 2002 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... A FRONTAL SYSTEM EXTENDING EAST TO WEST ACROSS THE DELAWARE VALLEY WILL REMAIN NEARLY STATIONARY TODAY DIVIDING A COOL AND WET AIRMASS TO THE NORTH AND A WARM AND UNSTABLE AIRMASS TO THE SOUTH. THIS ALREADY UNSTABLE AIRMASS SOUTH OF THE FRONT WILL FURTHER DESTABILIZE THIS AFTERNOON AS AREAS OF SUNSHINE WARM TEMPERATURES INTO THE MID 70S TO AROUND 80 DEGREES. THIS WILL IN TURN HELP TO PRODUCE THUNDERSTORMS...SOME POSSIBLY SEVERE. FOR THIS REASON...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED DELAWARE EXTREME SOUTHERN NEW JERSEY AND NORTHEAST MARYLAND UNDER A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. AREAS JUST TO THE NORTH...WHICH INCLUDE EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...AND THE REST OF NEW JERSEY ARE UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. IN ADDITION...A FLOOD WATCH WILL REMAIN IN EFFECT FOR EASTERN PENNSYLVANIA...A GOOD PORTION OF NEW JERSEY...NORTHERN DELAWARE AND NORTHEAST MARYLAND. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED FOR THIS AFTERNOON AND EVENING...KEEP AN EYE TO THE SKY AND AN EAR TO YOUR WEATHER RADIO... TO LISTEN FOR FURTHER STATEMENTS AS WELL AS ANY WATCHES OR WARNINGS WHICH MIGHT BE ISSUED. IF YOU ARE NEAR A COMPUTER...DETAILED WEATHER INFORMATION CAN ALSO BE FOUND AT THE FOLLOWING ADDRESS BY TYPING IN SMALL LETTERS... WWW.NWS.NOAA.GOV/ER/PHI. KRUZDLO
DEZ001>004-MDZ008-012-015-019-020-NJZ013>026-PAZ060-067>071-132300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 145 PM EDT MON MAY 13 2002 ...TORNADO WATCH IN EFFECT UNTIL 700 PM... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH...EFFECTIVE UNTIL 700 PM EDT THIS EVENING. THE TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN EASTERN PENNSYLVANIA... BERKS...CHESTER...MONTGOMERY...BUCKS...DELAWARE AND PHILADELPHIA. IN DELAWARE... NEW CASTLE...KENT AND SUSSEX. IN NEW JERSEY... MERCER...MONMOUTH...BURLINGTON...OCEAN...CAMDEN...GLOUCESTER... ATLANTIC...SALEM...CUMBERLAND AMD CAPE MAY. IN NORTHEASTERN MARYLAND... CECIL...KENT...QUEEN ANNES...CAROLINE AND TALBOT. EARLY THIS AFTERNOON...A LINE OF SHOWERS AND THUNDERSTORMS IS DEVELOPING FROM SOUTHERN PENNSYLVANIA SOUTHWARD THROUGH CENTRAL VIRGINIA. THIS LINE WILL BECOME STRONGER AS IT MOVES NORTHEAST THROUGH VERY MOIST AND UNSTABLE AIR OVER SOUTHEAST PENNSYLVANIA... SOUTHERN NEW JERSEY AND THE DELMARVA REGION. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. BECAUSE OF STRONG WIND PATTERNS ALOFT...THERE IS ALSO THE RISK OF TORNADOS WITH SOME THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO/TV STATION FOR THE LATEST UPDATES AND POSSIBLE SEVERE WEATHER WARNINGS. YOU CAN ALSO CHECK OUR WEATHER SERVICE WEB SITE AT... WWW.NWS.NOAA.GOV/ER/PHI AMC
The Philadelphia radar (KDIX), 112 km away, was scanning. The volume nearest the first event began at 18:39 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300216.